Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 18, 2015, 8:42 AM CDT for DeWitt County, Texas. It took effect at May 19, 2015, 4:00 PM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 8:42 AM CDT (13:42 UTC)
- In effect from
- May 19, 2015, 4:00 PM CDT
- Expired
- May 20, 2015, 2:30 PM CDT
- In force
- 23 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeWitt County, TX
The river
Written for the forecast point Sandies Creek near Westhoff (WHOT2). The gauge peaked at 21.34 ft at May 20, 2015, 6:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
275
WGUS44 KEWX 181342
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 AM CDT MON MAY 18 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River...Sandies Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-190742-
/O.NEW.KEWX.FL.W.0019.150519T2100Z-150520T1930Z/
/WHOT2.1.ER.150519T2100Z.150520T0000Z.150520T0730Z.NO/
842 AM CDT MON MAY 18 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for the Sandies Creek Near Westhoff.
* from Tuesday afternoon to Wednesday afternoon...or until the warning is
cancelled.
* At 8:15 AM Monday the stage was 17.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The creek level will rise above flood stage by Tuesday afternoon and
continue rising to crest around 21.1 feet by Tuesday evening.The creek level will
fall below flood stage by early Wednesday morning and continue falling.
* Impact...At 21.0 feet...Minor lowland flooding from the headwaters southeast
of Seguin to the Guadalupe River confluence near Cuero cuts off and
potentially drowns livestock. The approaches to the Farm to Market 240 bridge
three miles northeast of Westhoff flood..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Westhoff 12 21 17.3 Mon 08 AM 20.3 20.7 16.6 10.1 6.8
&&
LAT...LON 2923 9749 2923 9742 2918 9734 2911 9733
2909 9737 2914 9739
$$
TXC123-190742-
/O.NEW.KEWX.FL.W.0020.150519T1404Z-150522T0730Z/
/CUET2.1.ER.150519T1404Z.150520T1200Z.150521T1930Z.NO/
842 AM CDT MON MAY 18 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for the Guadalupe River Near Cuero.
* from Tuesday morning to late Thursday night...or until the warning is
cancelled.
* At 8:30 AM Monday the stage was 16.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river level will rise above flood stage by late morning on
Tuesday and continue rising to crest around 28.9 feet by Wednesday morning.
The river level is then expected to fall below flood stage by Thursday early
afternoon.
* Impact...At 29.0 feet...Moderate lowland flooding makes secondary roads and
bridges very dangerous to auto traffic..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Cuero 19 24 16.0 Mon 08 AM 23.1 28.9 25.9 19.3 12.8
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$1 follow-up statement
202
WGUS84 KEWX 182048
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CDT MON MAY 18 2015
...The flood warning is cancelled for the following rivers in Texas...
Sandies Creek Near Westhoff AFFECTING De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-182118-
/O.CAN.KEWX.FL.W.0019.000000T0000Z-150520T1930Z/
/WHOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
348 PM CDT MON MAY 18 2015
The flood warning is cancelled for
the Sandies Creek Near Westhoff.
* At 3:15 PM Monday the stage was 17.4 feet.
* Flood stage is 21.0 feet.
* Forecast...the river will crest below flood stage at 18.4 feet tomorrow
evening.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Westhoff 12 21 17.4 Mon 3 PM 18.1 18.0 15.5 9.7 6.4
&&
LAT...LON 2923 9749 2923 9742 2918 9734 2911 9733
2909 9737 2914 9739
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 18, 5:50 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 18, 5:50 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 AM CDT MON MAY 18 2015 .AVIATION... SHRA/TSRA ALL AREAS TODAY WILL SHIFT TO THE RIO GRANDE PLAINS AND EDWARDS TONIGHT...THEN EDWARDS PLATEAU...HILL COUNTRY AND AUSTIN AREA TUESDAY. ISOLD SHRA/TSRA ARE EXPECTED ELSEWHERE. FOR NOW... HAVE LEFT MENTION OUT OF TAFS AS PROBS ARE TOO LOW TO MENTION. IFR/MVFR CIGS LIFT TO VFR MIDDAY INTO AFTERNOON. MVFR CIGS RETURN THIS EVENING...THEN IFR OVERNIGHT AND BACK TO MVFR TUESDAY. PATCHY IFR/MVFR VSBYS IN BR ARE EXPECTED EARLY THIS MORNING AND OVERNIGHT TONIGHT AS WELL IN SHRA/TSRA. S TO SE WINDS 5 TO 15 KTS PREVAIL WITH GUSTS TO 25 KTS POSSIBLE. && .PREV DISCUSSION... /ISSUED 353 AM CDT MON MAY 18 2015/ SHORT TERM (TODAY THROUGH TUESDAY)...WEAK MID LEVEL FORCING AND STRENGTHENING LOW LEVEL JET ARE CONTRIBUTING TO SCATTERED SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT EARLY THIS MORNING. COVERAGE SHOULD CONTINUE TO INCREASE THROUGH THE EARLY TO MID MORNING HOURS...EVENTUALLY FOCUSING MORE TOWARDS THE NORTHEAST CWA...NORTHEAST OF A SAN MARCOS TO HALLETTSVILLE LINE...AS MID LEVEL FLOW VEERS MORE SOUTHWEST AND SLIGHTLY DRIER AIR WORKS INTO THE SOUTHERN COUNTIES. CONVECTION SHOULD ALSO FIRE LATE AFTERNOON AND EVENING IN THE HIGHER TERRAIN OF MEXICO AND ACROSS THE BIG BEND AND WEST TEXAS NEAR THE DRY LINE. A FEW OF THESE STORMS COULD REACH WESTERN AREAS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS EVENING AND OVERNIGHT. A STRONGER STORM OR TWO WILL BE POSSIBLE ACROSS THIS REGION. TONIGHT THROUGH TUESDAY NIGHT THE UPPER LEVEL LOW CURRENTLY OVER CALIFORNIA WILL SHEAR NORTHEAST THROUGH THE ROCKIES. A LEAD MID AND UPPER LEVEL SHORTWAVE WILL PASS THROUGH WEST TEXAS AND THE PANHANDLE...AND INTO NORTH TEXAS AND OKLAHOMA. THE MAIN FORCING WILL PASS PRIMARILY NORTH OF THE CWA...BUT CLOSE ENOUGH FOR SCATTERED POPS NORTH OF A DEL RIO TO AUSTIN LINE ON TUESDAY. LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...ANOTHER UPPER LEVEL LOW WILL DEVELOP OFF THE CALIFORNIA COAST WEDNESDAY AND THURSDAY. INITIALLY SHOULD SEE A REDUCTION IN POPS ON WEDNESDAY WITH SLIGHTLY DRIER AIR IN PLACE...STRENGTHENING CAP...AND LACK OF FORCING. FORECAST CONFIDENCE DECREASES WEDNESDAY NIGHT AND THURSDAY... DEPENDENT ON SOUTHWARD PROGRESSION OF A COLD FRONT. BOTH THE NAM12 AND ECMWF ARE STRONGER AND FARTHER SOUTH THAN THE GFS WITH A COLD FRONT THAT DROPS SOUTH BEHIND THE AFOREMENTIONED DEPARTING SHORTWAVE THROUGH THE SOUTHERN PLAINS TUESDAY NIGHT. BOTH HAVE THE FRONT ENTERING THE HILL COUNTRY WEDNESDAY NIGHT AND BISECTING THE CWA BY 12Z THURSDAY. ORGANIZED CONVECTION AND ASSOCIATED OUTFLOW TO THE NORTH ON WEDNESDAY WILL LIKELY PLAY A ROLE ON HOW FAR SOUTH FRONT MAKES IT WEDNESDAY NIGHT. FOR NOW HAVE FOLLOWED SLIGHTLY CLOSER TO THE NAM12/ECMWF SOLUTIONS OVER THE GFS...SHOWING THE FRONT WILL BE CLOSE OR INTO THE CWA WEDNESDAY INTO THURSDAY. BACKED FLOW...MOISTURE POOLING...WEAKENING CAP AND THE FRONT SHOULD RESULT IN AN INCREASE IN POPS...ESPECIALLY NORTHERN AND WESTERN AREAS WEDNESDAY NIGHT AND SOUTHERN AND WESTERN AREAS THURSDAY. CONFIDENCE IS EVEN LOWER THURSDAY NIGHT AND FRIDAY ON WHERE FRONT STALLS AND WHEN IT EVENTUALLY LIFTS BACK NORTH. AGAIN...CONVECTIVE OUTFLOW BOUNDARIES WILL LIKELY PLAY A ROLE IN THIS. TIMING OF ANY DISTURBANCES ALSO IN THE APPROACHING ACTIVE SUB-TROPICAL BRANCH OF THE JET STREAM ARE VERY DIFFICULT TO PINPOINT THIS FAR OUT. BUT GENERALLY CONTINUED SCATTERED POPS IN THE FORECAST THURSDAY NIGHT AND FRIDAY. TEMPERATURES ALSO TRICKY THURSDAY AND FRIDAY... AND MAY HAVE TO BE LOWERED IN FUTURE PACKAGES ACROSS NORTHERN AREAS FOR THURSDAY IF FRONT IS FARTHER SOUTH. EVENTUALLY THE SECOND UPPER LEVEL LOW OVER CALIFORNIA OPENS AND MOVES EAST FRIDAY AND INTO THE SOUTHERN PLAINS AND TEXAS OVER THE WEEKEND. BOTH THE ECMWF AND GFS ARE INDICATE ANOTHER GOOD SHOT OF PRECIP SATURDAY NIGHT INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 72 85 71 86 / 50 20 30 10 20 AUSTIN BERGSTROM INTL AIRPORT 85 72 85 71 86 / 50 20 30 10 20 NEW BRAUNFELS MUNI AIRPORT 86 72 86 71 85 / 40 20 20 10 20 BURNET MUNI AIRPORT 84 71 83 70 83 / 40 20 40 10 20 DEL RIO INTL AIRPORT 88 72 88 72 88 / 40 40 30 20 20 GEORGETOWN MUNI AIRPORT 84 71 84 71 84 / 50 20 30 10 20 HONDO MUNI AIRPORT 86 72 87 72 87 / 40 20 20 20 20 SAN MARCOS MUNI AIRPORT 86 72 85 71 86 / 50 20 20 10 20 LA GRANGE - FAYETTE REGIONAL 86 73 86 73 86 / 50 10 20 10 20 SAN ANTONIO INTL AIRPORT 87 72 86 72 86 / 40 20 20 10 20 STINSON MUNI AIRPORT 87 73 87 73 87 / 40 20 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...76
Hazardous weather outlook, May 18, 4:10 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 410 AM CDT MON MAY 18 2015 TXZ171>173-183>194-202>209-217>225-228-191000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 410 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. LOCALLY HEAVY RAINS WILL BE THE MAIN THREAT MOST AREAS. AN ISOLATED STRONG STORM OR TWO IS POSSIBLE ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS EVENING INTO OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CHANCES OF THUNDERSTORMS CONTINUE TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINS AND STRONG STORMS ARE POSSIBLE...MAINLY WEDNESDAY NIGHT INTO THURSDAY AND AGAIN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVER THE NEXT SEVERAL DAYS.
In the hours before
Special weather statement, May 18, 5:27 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 AM CDT MON MAY 18 2015
TXZ223-181100-
GONZALES TX-
527 AM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES COUNTY
UNTIL 600 AM CDT...
AT 526 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GONZALES...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GONZALES...WAELDER...LITTLE NEW YORK...DILWORTH...NEWTONVILLE AND
NICKLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2963 9714 2958 9721 2957 9720 2944 9737
2959 9748 2976 9730 2964 9713
TIME...MOT...LOC 1026Z 229DEG 20KT 2954 9739
CPLocal storm report, May 18, 7:32 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD FLATONIA 29.69N 97.11W
05/18/2015 FAYETTE TX EMERGENCY MNGR
ROADS AT HWY 95 AND 609 CLOSED DUE TO HIGH WATER AND A
NUMBER OF LOW WATER CROSSING HAVE WATER FLOWING OVER THE
ROADWAYS
&&
EVENT NUMBER EWX1500406
SBSLocal storm report, May 18, 7:33 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM FLASH FLOOD 3 W LA GRANGE 29.91N 96.93W
05/18/2015 FAYETTE TX LAW ENFORCEMENT
AIRPORT ROAD AT HIGHWAY 71 IS CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER EWX1500407
HAMPSHIRELocal storm report, May 18, 7:39 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD 3 N NEWTONVILLE 29.69N 97.20W
05/18/2015 GONZALES TX EMERGENCY MNGR
WATER OVER THE ROADWAY AT INTERSTATE 10 AND THE
GONZALES FAYETTE COUNTY LINE...EARLIER THERE WAS A SEMI
THAT SLID OFF THE ROADWAY DUE TO HIGH WATER AND THERE
WAS A HIGH WATER RESCUE IN GONZALES BUT SPECIFIC DETAILS
ARE UNKNOWN AT THIS TIME
&&
EVENT NUMBER EWX1500408
SBSLocal storm report, May 18, 7:45 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
745 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM HEAVY RAIN 2 NE MULDOON 29.84N 97.04W
05/18/2015 M4.98 INCH FAYETTE TX MESONET
LCRA GAUGE MEASURED 4.98 IN THE PAST SIX HOURS
&&
EVENT NUMBER EWX1500409
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:53 PM CDT | River Flood Warning | EWX | Karnes | 18 hr |
| May 18, 4:17 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales | 3 hr |
| May 18, 4:48 AM CDT | Flash Flood Warning | EWX | Fayette, Gonzales | 5 hr |
| May 18, 5:21 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee | 3 hr |
| May 18, 5:27 AM CDT | Special Weather Statement | EWX | Gonzales | 33 min |
| May 18, 6:21 AM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 114 min |
| May 18, 6:58 AM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 3 hr |
| May 18, 8:42 AM CDT | River Flood Warning | EWX | DeWitt | 4 days |
| May 18, 9:41 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales | 109 min |
| May 18, 6:32 PM CDT | Special Weather Statement | EWX | Llano | 43 min |
| May 18, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 58 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.